Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 16, 2021, 11:58 PM CDT for Blaine County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2021, 11:58 PM CDT (04:58 UTC)
- Expired
- Sep 17, 2021, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.25 in
- Wind
- 40
County Blaine County, NE
The radar
The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
340
WWUS83 KLBF 170458
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1158 PM CDT Thu Sep 16 2021
NEZ026-027-038-170545-
Loup NE-Custer NE-Blaine NE-
1158 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southwestern Loup,
northwestern Custer and southeastern Blaine Counties through 1245 AM
CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Anselmo, or 20 miles southwest of Brewster, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewster, Anselmo, Dunning, Victoria Springs State Recreation Area,
Lillian, Milburn, Milburn Diversion Dam State Wildlife Management
Area, Almeria Meadow State Wildlife Management Area, Walworth,
Linscott, Pleasant Hill, Gates and Divide Hill.
This includes the following highways...
Highway 2 between mile markers 237 and 266.
Highway 92 between mile markers 255 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Nebraska.
&&
LAT...LON 4142 10004 4152 10023 4176 10024 4205 9981
4168 9936
TIME...MOT...LOC 0458Z 237DEG 28KT 4166 10004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 16, 6:50 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 16, 6:50 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion National Weather Service North Platte NE 650 PM CDT Thu Sep 16 2021 .SHORT TERM...(This evening through Friday night) Issued at 353 PM CDT Thu Sep 16 2021 The forecast concern in the short term will be the development of scattered thunderstorms this evening and overnight, a few which may become strong to severe. An approaching upper trough moving into the Northern Plains will drive a cold front southeastward this evening and overnight. Southerly flow ahead of the front and strong heating from this afternoon will destabilize the atmosphere with MLCAPE values of 1000-2000 j/kg. Given the steep lapse rates, adequate CAPE values, and deep layer shear, marginally severe hail to around 1 inch diameter and damaging winds are possible, especially where storms are able to congeal into a line segment. This is more likely to occur across the eastern half of north central NE. A second area for thunderstorm development will be from extreme northeast CO into southwest NE. This area will be in closer proximity to the deep surface low. Coverage of these storms looks fairly isolated but could become strong this evening. While models do not point to any widespread heavy rainfall, the surface front could allow for some training thunderstorms. The eastern half of north central NE should see at least a 1/4 inch of rainfall with a few localized areas potentially approaching 1 inch. Showers and thunderstorm will diminish and end from northwest to southeast overnight. Strong 3-hour pressure rises from 8-10mb across the western Sandhills into central NE along with a north to northeast 850mb wind near 40kt, support windy conditions developing after midnight and lasting through mid morning Friday. Wind gusts to around 35 mph are expected with gusts as high as 45 mph for an hour or two. Lows tonight will range from 45 to 55, coolest over the northwest Sandhills. On Friday, cloud will linger across the south until late morning. A few lingering showers are possible in the far southeast until 9 am CDT. Much cooler, as a fall-like airmass settles over the region. With 850mb temperatures only recovering to 12-16C, highs remain near previous forecast at near 70 degrees, as afternoon sunshine aids. Friday night, low level winds will become southerly with some mixing after midnight. Lows mainly in the lower 50s. The 15Z SREF ensemble indicates a chance for stratus development across portions of southwest into central NE. This looks like a favorable setup as a return southerly flow develops. .LONG TERM...(Saturday through Thursday) Issued at 353 PM CDT Thu Sep 16 2021 Quiet weather this weekend. Upper ridging on Saturday begins to break down Sunday. This will keep well above normal temperatures in the 80s, with near 90 possible Sunday. Morning stratus is possible Saturday morning and should dissipate late morning. An upper level trough disturbance will deepen as it moves across the Northern and Central Plains Monday into Monday night. Temperatures will cool noticeably on Monday as the cold front moves through the area. This will bring low chance POPs for Monday afternoon and evening, although lesser that previous forecast. This is a progressive system with any meaningful QFPS expected to occur east of the mid Missouri Valley. For western NE, the mainly weather occurrences will be the breezy to windy northwest winds Monday into Tuesday, and a cooldown to the mid 60s to near 70 by Tuesday. A return southerly flow should develop Tuesday night. Still Lows will be quite cool from 40 to 45 degrees. It's possible the far western sandhills could see lows in the mid to upper 30s. A return to slightly above normal temperatures is expected by next Thursday as upper ridging returns. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 646 PM CDT Thu Sep 16 2021 Scattered thunderstorms are expected as a cold front moves southeastward across the area overnight. Variable and gusty winds can be expected near the storms, otherwise winds will switch to the north-northeast and be gusty later tonight as the front crosses the area. && .FIRE WEATHER... Issued at 353 PM CDT Thu Sep 16 2021 Low humidity as low as 10 to 15 percent across the northwest Sandhills (zone 204) this afternoon will cause near-critical fire weather conditions into early evening due to low humidity, although winds will remain light as a cold front nears to area. A cold front will move into the northwest Sandhills early this evening and push southeast during the evening and overnight. Any firestarts would be affected by the cold front and associated wind gusts overnight. Thunderstorm chances also exist this evening and overnight. With mostly locations expecting little or no rainfall, lightning could ignite a grassfire or two. Fire weather conditions will be elevated to near critical on Saturday across the western Sandhills as temperatures rise into the upper 80s. This will lead to minimum relative humidity around 15 to 20 percent and wind gusts to around 20 mph possible. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor FIRE WEATHER...Roberg
Hazardous weather outlook, Sep 16, 3:27 PM CDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 327 PM CDT Thu Sep 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 327 PM CDT Thu Sep 16 2021 /227 PM MDT Thu Sep 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated to near critical fire weather conditions will continue this afternoon across portions of the eastern Panhandle and western Sandhills. Thunderstorms are expected to form this evening ahead of a cold front and continue into the overnight hours. Strong to severe storms are possible across much of western and north central Nebraska. Large hail and damaging winds are the main threats. Heavy rain is also possible over north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Elevated to near critical fire weather conditions are possible in the eastern Panhandle on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 16, 10:54 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 PM CDT Thu Sep 16 2021
NEZ007-010-170445-
Holt NE-Boyd NE-
1054 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northeastern Holt and
Boyd Counties through 1145 PM CDT...
At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bonesteel to 12 miles northeast of
Atkinson. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Butte, Lynch, Naper, Gross, Bristow, Dustin, Anoka, Monowi,
Scottville, Redbird State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Opportunity, Spencer Dam, Midway, Dorsey,
Parshall Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 189 and 223.
Highway 12 between mile markers 89 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4293 9844 4288 9831 4256 9830 4250 9883
4300 9925 4300 9850
TIME...MOT...LOC 0354Z 259DEG 50KT 4308 9890 4264 9877
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NMJSpecial weather statement, Sep 16, 10:56 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM MDT Thu Sep 16 2021
NEZ058-069-170430-
Chase NE-Perkins NE-
956 PM MDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southwestern Perkins
and northwestern Chase Counties through 1030 PM MDT...
At 956 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Valley, or 12 miles east of Holyoke, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Venango, Lamar and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4093 10205 4073 10168 4042 10205
TIME...MOT...LOC 0356Z 218DEG 23KT 4052 10208
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 11:14 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
1114 PM CDT Thu Sep 16 2021
NEZ025-026-036>038-170500-
Custer NE-McPherson NE-Thomas NE-Blaine NE-Logan NE-
1114 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of Logan, northeastern
McPherson, northwestern Custer, southwestern Blaine and southern
Thomas Counties through MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Tryon to near Gandy.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton, Anselmo, Dunning, Halsey, Gandy, Purdum, Ringgold, Logan,
Highway 83 crossing The Dismal River, Linscott, Shanklin Bluff,
Tarboz Lake, Hoagland, Brown Lake and Natwick.
This includes the following highways...
Highway 2 between mile markers 217 and 261.
Highway 92 between mile markers 215 and 246, and near mile marker
256.
Highway 83 between mile markers 106 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, southwestern, north central and west central Nebraska.
&&
LAT...LON 4159 9980 4139 10033 4139 10069 4172 10092
4174 10088 4174 10084 4176 10084 4207 10026
TIME...MOT...LOC 0413Z 242DEG 35KT 4171 10079 4140 10047
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 11:21 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1121 PM CDT Thu Sep 16 2021
NEZ057>059-069-070-170500-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE-
1121 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of Perkins, southeastern
Keith, Chase, southwestern Lincoln and northern Hayes Counties
through MIDNIGHT CDT/1100 PM MDT/...
At 1121 PM CDT/1021 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Grant to 8 miles north
of Wauneta. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, Grant, Paxton, Wallace, Madrid, Elsie, Enders, Enders
Reservoir State Recreation Area, Champion, Chase, Grainton, Center
Dam Campground, Brandon, Wild Horse Spring, Marengo, Wanamaker State
Wildfire Management Area and Church Grove Campground.
This includes the following highways...
Highway 61 between mile markers 41 and 77.
Interstate 80 in Nebraska between mile markers 142 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern Nebraska.
&&
LAT...LON 4113 10136 4066 10081 4042 10155 4051 10195
4088 10202
TIME...MOT...LOC 0421Z 244DEG 28KT 4084 10177 4054 10138
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Sep 16, 11:57 PM CDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1157 PM CDT Thu Sep 16 2021
NEZ036-057>059-069>071-170545-
Chase NE-Frontier NE-McPherson NE-Hayes NE-Perkins NE-Lincoln NE-
Keith NE-
1157 PM CDT Thu Sep 16 2021
...Strong thunderstorms will impact portions of northwestern
Frontier, eastern Perkins, eastern Keith, northeastern Chase, western
Lincoln, south central McPherson and northern Hayes Counties through
1245 AM CDT/1145 PM MDT/...
At 1156 PM CDT/1056 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of
Keystone to 7 miles northeast of Elsie to near Hayes Center. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayes Center, Sutherland, Hershey, Paxton, Wallace, Madrid, Elsie,
Wellfleet, Dickens, Keystone, Kingsley Dam, Sarben, Sutherland
Reservoir State Recreation Area, Roscoe, Maywood, O'Fallons, Hayes
Center State Wildlife Management Area, Somerset, Grainton and Coker.
This includes the following highways...
Highway 61 between mile markers 49 and 58, and between mile markers
93 and 95.
Interstate 80 in Nebraska between mile markers 130 and 173.
Highway 83 between mile markers 43 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM
MDT/ for southwestern and west central Nebraska.
&&
LAT...LON 4150 10106 4103 10078 4060 10055 4047 10116
4064 10166 4129 10167
TIME...MOT...LOC 0456Z 254DEG 23KT 4128 10150 4094 10129 4056 10111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, Sep 16, 11:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1158 PM CDT Thu Sep 16 2021
NEZ026-027-038-170545-
Loup NE-Custer NE-Blaine NE-
1158 PM CDT Thu Sep 16 2021
...A strong thunderstorm will impact portions of southwestern Loup,
northwestern Custer and southeastern Blaine Counties through 1245 AM
CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Anselmo, or 20 miles southwest of Brewster, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewster, Anselmo, Dunning, Victoria Springs State Recreation Area,
Lillian, Milburn, Milburn Diversion Dam State Wildlife Management
Area, Almeria Meadow State Wildlife Management Area, Walworth,
Linscott, Pleasant Hill, Gates and Divide Hill.
This includes the following highways...
Highway 2 between mile markers 237 and 266.
Highway 92 between mile markers 255 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Nebraska.
&&
LAT...LON 4142 10004 4152 10023 4176 10024 4205 9981
4168 9936
TIME...MOT...LOC 0458Z 237DEG 28KT 4166 10004
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 40 min |
| Sep 16, 7:38 PM CDT | Special Weather Statement | LBF | Keith | 52 min |
| Sep 16, 7:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Sep 16, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 47 min |
| Sep 16, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Sep 16, 8:27 PM CDT | Special Weather Statement | LBF | Perkins | 33 min |
| Sep 16, 8:33 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Sep 16, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more | 55 min |
| Sep 16, 8:55 PM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Sep 16, 9:00 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 9:09 PM CDT | Special Weather Statement | LBF | Cherry | 36 min |
| Sep 16, 9:27 PM CDT | Special Weather Statement | LBF | Custer, Logan | 63 min |
| Sep 16, 9:31 PM CDT | Special Weather Statement | LBF | Lincoln | 59 min |
| Sep 16, 9:36 PM CDT | Special Weather Statement | LBF | Cherry | 39 min |
| Sep 16, 9:37 PM CDT | Special Weather Statement | LBF | Chase | 68 min |
| Sep 16, 9:47 PM CDT | Special Weather Statement | LBF | Arthur, Hooker, McPherson, Thomas | 43 min |
| Sep 16, 9:56 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup, Rock | 49 min |
| Sep 16, 10:15 PM CDT | Special Weather Statement | LBF | Lincoln | 45 min |
| Sep 16, 10:28 PM CDT | Special Weather Statement | LBF | Custer | 62 min |
| Sep 16, 10:30 PM CDT | Special Weather Statement | LBF | McPherson | 45 min |
| Sep 16, 10:50 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Sep 16, 10:54 PM CDT | Special Weather Statement | LBF | Boyd | 51 min |
| Sep 16, 10:56 PM CDT | Special Weather Statement | LBF | Chase | 34 min |
| Sep 16, 11:14 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 46 min |
| Sep 16, 11:21 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 39 min |
| Sep 16, 11:57 PM CDT | Special Weather Statement | LBF | Hayes, Keith, Perkins | 48 min |
| Sep 17, 12:42 AM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Sep 17, 1:30 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.